Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 7, 2013, 7:39 PM CDT for Borden County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2013, 7:39 PM CDT (00:39 UTC)
- Expired
- May 7, 2013, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
County Borden County, TX
The radar
The Lubbock radar (KLBB), 102 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:00 PM CDT | HAIL 1 | Gail, TX | SHERIFFS OFFICE REPORTS 1 INCH HAIL MIXED WITH SMALLER HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3640 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WWUS84 KMAF 080039 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 739 PM CDT TUE MAY 7 2013 TXZ047-080115- BORDEN- 739 PM CDT TUE MAY 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN BORDEN COUNTY UNTIL 815 PM CDT... STRONG THUNDERSTORMS WERE LOCATED NEAR GAIL AT 739 PM CDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3297 10118 3268 10118 3268 10155 3286 10155 TIME...MOT...LOC 0039Z 259DEG 18KT 3279 10141 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 7, 5:18 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 7, 5:18 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 PM CDT TUE MAY 7 2013
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
NO MAJOR AVIATION CONCERNS NEXT 24 HOURS...AS VFR CONDITIONS
PREVAIL. CURRENT CONVECTION ON RADAR SHOULD DIMINISH RAPIDLY
W/LOSS OF DAYTIME HEATING...AND NO FORCING MECHANISMS.
OTHERWISE...SFC FLOW WILL VEER TO THE WEST AFTER SUNRISE WEDNESDAY.
&&
.PREV DISCUSSION... /ISSUED 215 PM CDT TUE MAY 7 2013/
DISCUSSION...
SURFACE HIGH PRESSURE HAS BEEN SLOW TO MOVE EAST THE PAST SEVERAL
DAYS THUS RETURN LOW LEVEL MOISTURE IS LACKING TODAY. THIS WILL BE
IMPORTANT AS MODELS ARE SHOWING CONVECTION DEVELOPING IN THE
PERMIAN BASIN THIS AFTERNOON EAST OF A LEE SIDE TROUGH EXTENDING
FROM SOUTHEASTERN NEW MEXICO INTO THE BIG BEND. SPC HAS THE LOWER
TRANS PECOS AND SOUTHEASTERN PERMIAN BASIN IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WHERE SHEAR IS
ENOUGH TO SUPPORT IT...HOWEVER WITH DEWPOINTS STRUGGLING TO REACH
50 INSTABILITY IS LACKING WITH CAPES ABOUT 1000 J/KG OR LOWER.
ALSO A PROBLEM IS WEAK LOW LEVEL CONVERGENCE IN BOTH THE MOISTURE
AND WIND FIELDS. SO WE WILL KEEP AN EYE OUT FOR SEVERE TS THIS
AFTERNOON BUT THEY WILL BE ISOLATED AND MOVING EAST OF THE CWA
FAIRLY QUICKLY.
TOMORROW AND THURSDAY WILL SEE THE SURFACE TROUGH PUSHING FARTHER
AND FARTHER EAST WITH POPS ONLY IN THE EXTREME EASTERN PERMIAN
BASIN. THERE WILL BE A MOISTURE DISCONTINUITY ACROSS THE TROUGH
BUT DO NOT BELIEVE IT WILL BE ENOUGH TO CLASSIFY IT AS A TRUE
DRYLINE. DRY AIR TO THE WEST OF THE TROUGH WILL SEND AFTERNOON
HIGHS TO NEAR OR ABOVE NORMAL. IT IS INTERESTING THAT THE NAM
BRINGS A FRONT INTO THE NORTHERN PERMIAN BASIN ON THURSDAY THAT
ALL OTHER MODELS HOLD OFF UNTIL THURSDAY NIGHT AND FRIDAY. THE NAM
SOLUTION IS SUSPICIOUS BECAUSE IT SUDDENLY HALTS THE FRONT...AND
EVEN LIFTS IT NORTH TO LUB...BEFORE RESUMING ITS SOUTHWARD
MOVEMENT THURSDAY NIGHT. THIS DOES NOT SEEM PLAUSIBLE AND WILL
KEEP FROPA FOR THURSDAY NIGHT WITH INCREASING POPS FRIDAY AND
SATURDAY. AN UPPER LEVEL LOW SUPPORTING THE FRONT WILL DROP INTO
NORTHERN MEXICO AND BECOME STATIONARY THIS WEEKEND. MOISTURE
BEHIND THE FRONT AND INSTABILITY FROM THIS LOW WILL CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WITH MAINLY LIGHT
TO MODERATE RAIN INTENSITIES. SO DESPITE GOOD AREAL CONVECTIVE
COVERAGE RAINFALL AMOUNTS WILL BE MODEST WITH PERHAPS A FEW LUCKY
EXCEPTIONS. THE UPPER LOW WILL FILL AND WEAKEN THUS NO POPS ARE IN
THE FORECAST AFTER SATURDAY NIGHT. SHOULD THE LOW MOVE EAST THERE
IS A CHANCE FOR SHOWERS TO CONTINUE INTO SUNDAY AND EVEN MONDAY
BUT WILL NOT BE SO AGGRESSIVE WITH RAIN AT THIS TIME.
HENNIG
FIRE WEATHER...
A S/W WILL BREAK OFF FROM THE SLOW MOVING UPPER TROUGH OVER THE SW
U.S. DURING THE DAY WEDNESDAY. IN RESPONSE...A LEE SFC LOW WILL
STRENGTHEN OVER THE TX PANHANDLE FORCING A DRYLINE EAST ACROSS THE
AREA. SOUTHWESTERLY WINDS WILL INCREASE TO >20 KTS ABV 850MB;
AFFECTING MAINLY THE GUADALUPE MOUNTAINS. MIXING WILL ALSO ALLOW
RH'S TO FALL QUICKLY BELOW 15 PERCENT DURING THE AFTERNOON HOURS.
WILL ISSUE A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS FROM
08/18Z TO 09/03Z.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
44Hazardous weather outlook, May 7, 12:42 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1242 PM CDT TUE MAY 7 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1242 PM CDT TUE MAY 7 2013 /1142 AM MDT TUE MAY 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY THIS AFTERNOON AND THIS EVENING ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS REGION...INCLUDING THE BIG BEND. A COUPLE OF STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS PRODUCED BY STRONG WINDS AND LOW HUMIDITIES. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND EVENING FOR THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 7, 7:00 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 PM CDT TUE MAY 7 2013 TXZ047-080030- BORDEN- 700 PM CDT TUE MAY 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL BORDEN COUNTY UNTIL 730 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BORDEN COUNTY AT 700 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3282 10121 3278 10154 3297 10155 3297 10121 TIME...MOT...LOC 0000Z 235DEG 19KT 3285 10149
Special weather statement, May 7, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 739 PM CDT TUE MAY 7 2013 TXZ047-080115- BORDEN- 739 PM CDT TUE MAY 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN BORDEN COUNTY UNTIL 815 PM CDT... STRONG THUNDERSTORMS WERE LOCATED NEAR GAIL AT 739 PM CDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3297 10118 3268 10118 3268 10155 3286 10155 TIME...MOT...LOC 0039Z 259DEG 18KT 3279 10141
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:00 PM CDT | Special Weather Statement | MAF | Borden | 30 min |
| May 7, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 27 min |
| May 7, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 44 min |
| May 7, 9:13 PM CDT | Special Weather Statement | MAF | Scurry | 32 min |
| May 7, 9:20 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 55 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.